Wyoming, 2006

Damaging Wind in Wyoming, June 24, 2006

June 24, 2006 · NWS CYS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 24, 12:30 PM MST, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 24, 12:30 PM MST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
130 PM MDT SAT JUN 24 2006

.SHORT TERM...TONIGHT THROUGH 12Z MONDAY. CONVECTION HAS STARTED IN
NORTHERN LARAMIE RANGE AND IS SPREADING SE IN ASSOCIATION WITH A
SHORT WAVE MOVING IN THE UPPER NORTHWEST FLOW.  ADDITIONALLY SOME
TRW ACTIVITY JUST SOUTH OF THE BORDER IN NORTH CENTRAL COLORADO.
EXPECT ISOLATED TO SCATTERED CONVECTION THROUGH MIDNIGHT IN SE WY
MORE OF A NOCTURNAL EVENT AGAIN TONIGHT IN THE PANHANDLE. HAD TO
DROP TEMPERATURES THIS AFTERNOON AS NOT WARMING UP AS QUICKLY AS IN
THE EARLIER FORECAST AND GUIDANCE HAS IT EVEN COOLER TOMORROW SO
ADJUSTED TEMPS DOWN AGAIN. PER THE NEW MODELS HAVE GONE PRETTY MUCH
DRY FOR THE CWA SUNDAY INTO MONDAY MORNING.

.LONG TERM...MON THRU SAT...PATTERN REMAINS ABOUT THE SAME THROUGH
THE MIDDLE OF THE WEEK WITH A COOL TROF IN THE E AND THE RIDGE IN
THE W.  AREA WILL STILL BE UNDER THE INFLUENCE OF THE COOLER NE/E
SFC WINDS.  HAVE CONTD IDEA OF SOME LATE DAY TSTMS MON INTO WED
MAINLY IN WY...FIGURING UPSLOPE FLOW ON HIGHER TERRAIN WILL GENERATE
SOME TSTMS. GFS NOT SHOWING MUCH OF A LOW LEVEL MSTR SURGE...IN FACT
IT KEEPS DEWPOINTS PRETTY MUCH IN THE 40S...SO NOT MUCH INSTBLTY IN
NEB PNHNDL.  GFS MAY HANG ONTO UPPER TROF A BIT TOO LONG COMPARED
WITH ECMWF AND UKMET WHICH BRING THE UPPER RIDGE E QUICKER.  GFS
SHOWS A S/WV TROF MOVG ACRS TOP OF RDG THU/FRI WITH MORE WDSPRD PCPN
THAN EARLIER IN THE WEEK.  OTHER MODELS WOULD SUGGEST A WARMER/DRIER
REGIME...SO HAVE HELD ONTO TO CURRENT FCSTS WHICH LOOK LIKE A DECENT
PLACE TO START.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...JG
Hazardous weather outlook, Jun 24, 9:45 AM MST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1045 AM MDT SAT JUN 24 2006

NEZ001>003-019>021-054-055-WYZ059-060-067>070-251645-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1045 AM MDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
OCCUR. THE STRONGEST STORMS WILL PRODUCE BRIEF HEAVY RAIN...WIND
GUSTS TO 60 MPH...HAIL...POSSIBLY LARGER THAN PENNIES...AND FREQUENT
LIGHTNING. THE STRONGEST STORMS WILL BE SOUTH OF A CHEYENNE TO
SIDNEY LINE.

SEVERE DROUGHT CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE...
WITH MODERATE WILDFIRE DANGER ACROSS SOUTHEAST WYOMING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL PREVAIL EACH DAY.

SEVERE DROUGHT CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE...
WITH MODERATE WILDFIRE DANGER ACROSS SOUTHEAST WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND EVENING MAINLY IN
LARAMIE...KIMBALL AND CHEYENNE COUNTIES.

WYZ061>066-251645-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1045 AM MDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED AFTERNOON AND EVENING NON-SEVERE THUNDERSTORMS WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR. MODERATE
WILDFIRE DANGER CONTINUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GRIFFITH

In the hours before

Local storm report, Jun 24, 1:20 PM MST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
220 PM MDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TORNADO          7 NE AGATE              42.48N 103.68W
06/23/2006                   SIOUX              NE   STORM CHASER

            ON GROUND 2.5 MINUTES REPORTED BY DOSWELL

&&

GRIFFITH
Local storm report, Jun 24, 2:21 PM MST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
321 PM MDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     HAIL             25 WSW CHEYENNE         41.01N 105.24W
06/24/2006  E1.00 INCH       LARAMIE            WY   NWS EMPLOYEE

&&
Local storm report, Jun 24, 2:27 PM MST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
327 PM MDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             24 WSW CHEYENNE         41.01N 105.22W
06/24/2006  E1.75 INCH       LARAMIE            WY   FIRE DEPT/RESCUE

            FIRE DISTRICT 10 ON HARRIMAN ROAD

&&
Local storm report, Jun 24, 2:44 PM MST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             5 SE CHEYENNE           41.09N 104.72W
06/24/2006  E0.50 INCH       LARAMIE            WY   PUBLIC

&&

The radar

The Cheyenne radar (KCYS), 124 km away, was scanning. The volume nearest the first event began at 23:20 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Goshen

When
June 24, 4:20 PM MST to 4:23 PM MST
Where
Goshen County, 7 mi N of Torrington
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
42.167, -104.183

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518320.